Texas, 2013Drought in Texas, June 1 to 30, 2013
June 1 to 30, 2013 · NWS EPZ · 5 events in 5 counties and zones
Some much needed rain brought some drought relief to portions of Far West Texas.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Some much needed rain brought some drought relief to portions of Far West Texas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at May 31, 12:24 PM MST, 11 hours 36 minutes earlier.
Area forecast discussion, May 31, 12:24 PM MST, 11 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
124 PM MDT FRI MAY 31 2013
.SYNOPSIS...
HOT AND DRY CONDITIONS GENERALLY EXPECTED FOR THE NEXT WEEK WITH
HIGHS IN THE 90S TO AROUND 100. THE ONE EXCEPTION IS SUNDAY WHEN A
MOISTURE PUSH WILL ARRIVE AND BRING THE CHANCE FOR SHOWERS AND
THUNDERSTORMS TO MUCH OF THE AREA. THE BEST CHANCES FOR
PRECIPITATION AND SEVERE WEATHER WILL BE ALONG AND EAST OF THE RIO
GRANDE WITH LARGE HAIL AND WIND GUSTS OVER 60 MPH THE MAIN
THREATS.
&&
.DISCUSSION...
GENERALLY ZONAL FLOW OVER ARE THROUGH SATURDAY...BUT THERE WILL BE
A VERY WEAK COLD FRONT THAT WILL STALL OUT OVER AREA MOVING IN
TOWARD MORNING. LOW LEVEL MOISTURE ON BACK SIDE OF THIS FRONT WILL
TAKE A LITTLE TIME TO GET INTO CWA WITH THE BIG PUSH COMING
SATURDAY NIGHT. DO NOT EXPECT TO SEE MUCH OF A COOL DOWN FOR
TOMORROW EXCEPT FAR EAST WHERE UP TO 5 DEGREES OF COOLING IS
EXPECTED. DEW POINTS BY 00Z SUN ONLY FORECAST TO BE INTO THE MID
TO UPPER 30S OVER FAR EASTERN ZONES WITH LITTLE TO NO INSTABILITY.
MAY SEE AN ISOLATED STORM OVER THE SACS THAT COULD PRODUCE SOME
DRY LIGHTNING...BUT FOR NOW KEPT POPS UNDER 10 PERCENT EVERYWHERE.
AS THE MOISTURE PUSHES IN ON SATURDAY NIGHT...MAY SEE AN ISOLATED
THUNDERSTORM OVER FAR EASTERN CWA...BUT AGAIN GENERALLY EXPECT DRY
CONDITIONS TO PERSIST UNTIL SUNDAY. MODELS CONTINUE TO SHOW NICE
SETUP ACROSS THE EASTERN HALF OF THE CWA FOR SOME SEVERE
THUNDERSTORMS. LI'S OF -3C TO -6C POSSIBLE WITH OVER 1000J/KG CAPE
VALUES EXPECTED. EVEN HAVE NICE SHEAR PROFILES WITH HODOGRAPHS
SHOWING A NICE CURVE TO THEM LEADING TO THE POTENTIAL FOR
SUPERCELLS TO DEVELOP WITH LARGE HAIL AND GUSTY WINDS. KEPT LIKELY
POPS OVER SACS AND RAISED POPS OVER THE LOWLANDS ALONG AND EAST OF
RIO GRANDE INTO THE 40-50 PERCENT RANGE AND WEST TO DEMING IN THE
20-30 PERCENT RANGE. MAY SEE MCS TYPE OF CLUSTER FORM AFTER 00Z ACROSS
EASTERN ZONES. MOST OF THE ACTIVITY SHOULD BE OUT OF CWA BY 04Z-
06Z. ANY THUNDERSTORMS THAT DEVELOP TO THE WEST OF RIO GRANDE DO
NOT HAVE QUITE THE POTENTIAL TO BECOME SEVERE...BUT MAY SEE ONE OR
TWO MAKE IT. ALSO DRY LIGHTNING A REAL THREAT FOR GILA REGION INTO
THE BLACKS RANGE WITH DEW POINTS ONLY IN THE MID TO UPPER 30S BUT
STILL SOME WEAK INSTABILITY. UPPER RIDGE AXIS OVER AREA AND LACK
OF SIGNIFICANT SHORTWAVE MAY HAMPER THUNDERSTORM DEVELOPMENT...BUT
HEATING AND OROGRAPHICS SHOULD STILL ALLOW FOR DECENT COVERAGE TO
DEVELOP BY MID TO LATE AFTERNOON.
MOISTURE WILL QUICKLY PUSH EAST OF AREA ON MONDAY. MAY SEE SACS OR
EASTERN HUDSPETH COUNTY GET AN ISOLATED THUNDERSTORM OR TWO...BUT
A GENERALLY DRY DAY EXPECTED WITH WEST WINDS PICKING BACK UP.
SIMILAR CONDITIONS THROUGH WEDNESDAY WITH HIGH TEMPERATURES
FLIRTING WITH TRIPLE DIGITS IN SOME LOWLAND LOCATIONS. A WEAK
UPPER LOW FORECAST TO DROP INTO NORTHWESTERN MEXICO LATER PART OF
THE WEEK WITH MODELS SHOWING BRIEF PUSHES OF MOISTURE BACK INTO
EASTERN ZONES THU AND FRI. PUT IN SOME 10 POPS FOR SACS THU AND
THEN SOUTH INTO EASTERN HUDSPETH COUNTY FOR FRI. AGAIN LITTLE
CHANGE IN TEMPERATURES EXPECTED EXCEPT A FEW DEGREE DROP FAR EAST.
&&
.AVIATION...VALID 01/00Z-02/00Z
VFR CONDS EXPECTED AT ALL SITES THRU THE VALID PD. SKIES: SKC TO
FEW 300-330. WEAK UPPER LEVEL TROUGH WILL MOVE THROUGH THE FOUR
CORNERS LATER TODAY. AS A RESULT...LOOK FOR WINDS FROM
260-290/10-20G25KTS TIL 03Z. WINDS THEREAFTER WILL WEAKEN UNDER 10
KTS ALL AREAS. LOOK FOR LGT OCNL MDT TURBC SFC-100 TIL 06Z...ALONG
TO 50-100 MILES EAST OF AREA MOUNTAIN RIDGE LINES.
&&
.FIRE WEATHER...
BROAD NORTHWEST FLOW OVER THE REGION WILL CARRY A WEAK UPPER LEVEL
TROUGH THROUGH THE FOUR CORNERS LATER TODAY. THIS WILL MEAN BREEZY
CONDITIONS AGAIN THIS AFTERNOON. THE TROUGH WILL SEND A WEAK COLD
THROUGH FROM NORTH TO SOUTH TONIGHT. THIS WILL SHIFT 20 FOOT WINDS
INITIALLY TO THE NORTH AFTER MIDNIGHT...THEN TO THE EAST-SOUTHEAST
LATER ON SATURDAY. THE FRONT WILL SETTLE SOUTHWARD OVER CENTRAL
TEXAS AT THAT TIME. THIS WILL CAUSE A REDISTRIBUTION OF SURFACE
PRESSURE OVER THE REGION...AS HIGH PRESSURE BUILDS IN BEHIND THE
FRONT. LOW LEVEL WINDS NEAR THE SURFACE WILL FLOW OUT OF THIS HIGH
AND HELP BRING GULF OF MEXICO MOISTURE BACK OUR WAY STARTING
SATURDAY AFTERNOON. AS A RESULT...ISOLATED TO SCATTERED HIGH BASED
SHOWERS AND STORMS ARE EXPECTED SUNDAY...POSSIBLY INTO MONDAY.
BEST CHANCES WILL BE EAST OF THE RIO GRANDE VALLEY. STORMS WILL BE
MOST NUMEROUS AND WIDESPREAD EARLY SUNDAY NIGHT.
DRY SOUTHWEST FLOW ALOFT RETURNS TO OUR AREA MONDAY MORNING...AROUND
HIGH PRESSURE ALOFT FORECAST TO BUILD OVER NORTHERN MEXICO. THE
CAUSE IS ANOTHER CUT OFF LOW WHICH REMAINS FORECAST TO SETTLE OFF
THE CALIFORNIA COAST EARLY NEXT WEEK. COUPLED EFFECTS WITH
CIRCULATION AROUND BOTH OF THESE FEATURES...WILL SERVE TO STRENGTHEN
THE WINDS ALOFT WHILE ADVECTING RELATIVELY WARMER AIR TO HELP
MAINTAIN THE HIGH PRESSURE.
THE HIGH MIGRATES WESTWARD WELL WEST OF BAJA CALIFORNIA LATER NEXT
WEEK. THIS WILL WEAKEN THE SOUTHWEST FLOW ALOFT AND COULD ALLOW GULF
MOISTURE TO SLOWLY SEEP BACK IN FROM THE EAST BY WEEKS END.
HAINES INDICES WILL RANGE FROM 4-5 THIS AFTERNOON...AND RISE TO 6
WEST OF THE DIVIDE ON SATURDAY. ADDITION OF GULF MOISTURE WILL
LOWER VALUES TO 3 EAST OF THE RIO GRANDE VALLEY SUNDAY. INDICES
WILL QUICKLY CLIMB BACK TO 5-6 ALL AREAS MONDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 72 96 71 94 71 / 0 0 0 30 40
SIERRA BLANCA 66 88 61 87 66 / 0 0 10 40 50
LAS CRUCES 63 93 65 89 65 / 0 0 0 30 30
ALAMOGORDO 63 93 64 88 64 / 0 0 10 40 40
CLOUDCROFT 51 70 51 66 51 / 0 0 10 60 50
TRUTH OR CONSEQUENCES 64 92 64 93 65 / 0 0 0 20 20
SILVER CITY 66 91 64 91 62 / 0 0 0 20 20
DEMING 62 96 62 96 64 / 0 0 0 20 20
LORDSBURG 61 98 62 98 64 / 0 0 0 10 10
WEST EL PASO METRO 71 95 72 91 71 / 0 0 0 30 40
DELL CITY 62 92 62 88 62 / 0 0 10 40 50
FORT HANCOCK 67 96 71 94 70 / 0 0 10 30 50
LOMA LINDA 62 89 62 85 63 / 0 0 10 40 50
FABENS 67 96 69 91 68 / 0 0 10 40 40
SANTA TERESA 65 95 67 93 65 / 0 0 0 30 30
WHITE SANDS HQ 73 94 71 90 70 / 0 0 0 30 40
JORNADA RANGE 57 93 58 91 56 / 0 0 0 30 40
HATCH 65 94 64 91 64 / 0 0 0 30 30
COLUMBUS 65 97 64 97 69 / 0 0 0 20 20
OROGRANDE 68 95 64 92 63 / 0 0 10 40 40
MAYHILL 54 80 55 74 54 / 0 10 10 70 50
MESCALERO 50 82 51 78 52 / 0 0 10 60 50
TIMBERON 54 82 53 80 53 / 0 0 10 60 50
WINSTON 61 87 60 89 57 / 0 0 0 30 20
HILLSBORO 62 90 61 88 64 / 0 0 0 30 20
SPACEPORT 63 93 63 93 62 / 0 0 0 30 30
LAKE ROBERTS 54 87 55 86 58 / 0 0 0 20 20
HURLEY 63 92 62 92 65 / 0 0 0 10 10
CLIFF 55 96 58 93 59 / 0 0 0 10 10
MULE CREEK 47 92 50 93 50 / 0 0 0 10 10
FAYWOOD 59 90 61 89 64 / 0 0 0 20 20
ANIMAS 68 95 62 98 65 / 0 0 0 10 10
HACHITA 57 94 61 97 64 / 0 0 0 10 10
ANTELOPE WELLS 62 94 65 98 66 / 0 0 0 10 10
CLOVERDALE 60 90 62 93 63 / 0 0 0 10 10
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&
26/22
Hazardous weather outlook, May 31, 3:23 AM MST, 20 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
423 AM MDT FRI MAY 31 2013
NMZ401>417-TXZ418>424-011145-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
423 AM MDT FRI MAY 31 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER WILL OCCUR. WESTERLY WINDS WILL BRING HOT DRY
WEATHER TO THE REGION. WIND GUSTS TO 30 MPH WILL OCCUR OVER A
FEW AREAS THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
EASTERLY WINDS BEHIND A COLD FRONT WILL TRANSPORT MOIST UNSTABLE AIR
INTO THE REGION THIS WEEKEND. AS A RESULT THERE WILL BE CHANCES FOR
SHOWERS AND THUNDERSTORMS MAINLY SUNDAY AFTERNOON AND SUNDAY EVENING
WITH STRONGEST ACTIVITY EAST OF A TRUTH OR CONSEQUENCES TO DEMING
LINE. A FEW STORMS MAY PRODUCE HAIL GREATER THAN AN 1.5 INCHES IN
DIAMETER AND WIND GUSTS TO 60 MPH. OVER AN INCH OF RAIN MAY FALL
IN LESS THAN AN HOUR OVER VERY ISOLATED LOCATIONS RESULTING IN FLASH
FLOODING.
THERE WILL BE VERY SLIGHT CHANCES FOR AFTERNOON THUNDERSTORMS EAST
OF EL PASO ON MONDAY WITH A RETURN OF HOT DRY WEATHER TUESDAY
THROUGH THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED SUNDAY AFTERNOON AND SUNDAY
EVENING FOR SEVERE OR HEAVY RAIN PRODUCING THUNDERSTORMS.
ROGASH
Drought, Western El Paso County
- When
- June 1, 12:00 AM MST to June 18, 1:00 PM MST
- Where
- Western El Paso County forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.769, -106.235 (the zone’s center; the record gives no point)
The zone transitioned from Severe(D2) drought to Moderate(D1) on June 18th.
Drought, Northern Hudspeth Highlands/Hueco Mountains
- When
- June 1, 12:00 AM MST to June 4, 1:00 PM MST
- Where
- Northern Hudspeth Highlands/Hueco Mountains forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.612, -105.810 (the zone’s center; the record gives no point)
The zone transitioned from Severe(D2) to Moderate(D1) on June 4th.
Drought, Salt Basin
- When
- June 1, 12:00 AM MST to June 30, 11:59 PM MST
- Where
- Salt Basin forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.456, -105.386 (the zone’s center; the record gives no point)
The zone remained in Severe(D2) drought through the month of June with the Dell City Cooperative Observer reported 1.17 inches of precipitation which was 0.02 inches above normal.
Drought, Southern Hudspeth Highlands
- When
- June 1, 12:00 AM MST to June 30, 11:59 PM MST
- Where
- Southern Hudspeth Highlands forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.456, -105.386 (the zone’s center; the record gives no point)
The entire zone started in Severe(D2) drought with all but the far eastern portions of the zone transitioning to Moderate(D1) drought on June 25th.
Drought, Rio Grande Valley of Eastern Hudspeth County
- When
- June 1, 12:00 AM MST to June 25, 1:00 PM MST
- Where
- Rio Grande Valley of Eastern Hudspeth County forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.456, -105.386 (the zone’s center; the record gives no point)
The entire zone was in Severe(D2) drought until June 25th when it transitioned to Moderate(D1) drought.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in Oklahoma, June 1, 20131 death · 1 injured · $400,000 · 70 kt wind · 15 events
- Drought in Texas, June 1 to 30, 2013$317 million · 20 events
- Drought in Texas, June 1 to 30, 2013$100 million · 24 events
- Drought in Oklahoma, June 1 to 30, 2013$60 million · 3 events
- Rip Current in North Carolina, June 1, 20131 death · 1 event
- Flash Flooding and Flooding in Kentucky, June 1, 2013$1.6 million · 61 kt wind · 11 events
- Wildfire in New Mexico, June 1 to 30, 2013$1.0 million · 2 events
- Tornado and Flash Flooding in Arkansas, June 1, 2013$130,000 · EF1 · 13 events
- Flooding in North Dakota, June 1 to 22, 2013$645,000 · 3 events
- Hail and Damaging Winds in Vermont, June 1 to 2, 2013$189,000 · 1.5 in hail · 27 events
- Flash Flooding and Flooding in Arkansas, June 1 to 26, 2013$267,000 · 52 kt wind · 18 events
- Flooding in Missouri, June 1 to 25, 2013$350,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 458827, 458828, 458831, 458834, 458835.